1. This site uses cookies. By continuing to use this site, you are agreeing to our use of cookies. Learn More.
  2. Hi Guest, welcome to the TES Community!

    Connect with like-minded professionals and have your say on the issues that matter to you.

    Don't forget to look at the how to guide.

    Dismiss Notice

Beta blockers anyone? (for headaches)

Discussion in 'Health and wellbeing' started by anon1369, May 7, 2012.

  1. My doctor has recently given me propanolol for my headaches/migraines. He said I will need to take them twice daily for a couple of months and then slowly come off them. He told me about the side effects and said to go back in a couple of weeks so he can see how I'm getting on with them.

    Has anyone used propanolol or similar? Roughly how long does it take to get used to them and for the side effects to fade? I understand they lower your blood pressure, which explains why I am much more lethargic than before but a couple of times a day I am finding myself needing to have a nap as I simply can't keep my eyes open.

    I'm hoping this won't last much longer because I'm worrying about work, I don't know how I'm going to manage a full day in school without the chance to rest! Similarly I know I can't just stop the tablets. I've read loads of horror stories online and luckily so far I have not experienced many side effects.

    Any advice much appreciated :)
     
  2. My doctor has recently given me propanolol for my headaches/migraines. He said I will need to take them twice daily for a couple of months and then slowly come off them. He told me about the side effects and said to go back in a couple of weeks so he can see how I'm getting on with them.

    Has anyone used propanolol or similar? Roughly how long does it take to get used to them and for the side effects to fade? I understand they lower your blood pressure, which explains why I am much more lethargic than before but a couple of times a day I am finding myself needing to have a nap as I simply can't keep my eyes open.

    I'm hoping this won't last much longer because I'm worrying about work, I don't know how I'm going to manage a full day in school without the chance to rest! Similarly I know I can't just stop the tablets. I've read loads of horror stories online and luckily so far I have not experienced many side effects.

    Any advice much appreciated :)
     
  3. I had them for anxiety. Only side effect was terrible insomnia if I took a tablet too late at night.
     
  4. Dunteachin

    Dunteachin Star commenter

    I've been on Nebivolol for about 3 years to lower my blood pressure. No side effects (although I forget to take them every day) but my debilitating migraines vanished completely!
     
  5. Hi, I should go back to the doctor and ask them to check the amount you are taking. I take beta blockers (bisoprolol) and only take a quarter of the dose my doctor originally prescribed because I'm so sensitive to the effects. My doctor has had to reduce the amounts of most of my medication because of this. We all react differently so it's worth going back to ask.
     
  6. Thanks for all the replies, I am feeling much better now and the tablets seem to be working rather well on the migraine front so hopefully these will provide the cure I have long been waiting for!
    Thank you palestpink [​IMG]
     

Share This Page